MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 MINI 2MM X 4CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 MINI 2MM X 4CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number GLM920040
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/17/2022
Type of Reportable Event Malfunction
Event or Problem Description
Log.As reported by the field, during a coil embolization, a galaxy g3 mini 2mm x 4cm coil (glm920040, 30641969) passed through the non j&j microcatheter (mc) and the physician started to detach it, but it was impeded in tip of microcatheter and could not be detached.The doctor retracted the coil and delivered it into microcatheter again, but the coil was impeded in distal end of microcatheter and could not advance any more.A new coil was switched to complete the surgery.There was no patient injury reported.Additional information received indicated that the coil was not found prematurely detached when removing device.It was necessary to remove/replace the microcatheter.Based on the product analysis of the device received, the embolic coil was severely stretched and kinked.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).The purpose of this mdr submission is to report the findings of the device investigation.The embolic coil was severely stretched and kinked, meeting regulatory reporting criteria.Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg.Initial reporter phone: (b)(6).This report is being submitted pursuant to the provisions of 21 cfr, part 4.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: as reported by the field, during a coil embolization, a galaxy g3 mini 2mm x 4cm coil ( glm920040, 30641969) passed through the non j&j microcatheter (mc) and the physician started to detach it, but it was impeded in tip of microcatheter and could not be detached.The doctor retracted the coil and delivered it into microcatheter again, but the coil was impeded in distal end of microcatheter and could not advance any more.A new coil was switched to complete the surgery.There was no patient injury reported.Additional information received indicated that the coil was not found prematurely detached when removing device.It was necessary to remove/replace the microcatheter.A non-sterile galaxy g3 mini 1mm x 4cm was received and contained in the decontamination pouch.Upon receiving the device, a visual inspection was performed, and it was noted that the embolic coil protruded from the introducer.The core wire was found to be severely kinked.No other apparent damages were found in the device.The device was inspected under microscopic magnification, and it was found that the embolic coil was severely stretched and kinked.The distal outer sheath had not been softened, indicating that the resistance heating coil had not been heated and the detachment process was not initiated.Also, the introducer was inspected, and it was found opened by a kinked condition at the section where the coil is protruding.The impeded condition of the coil in the tip of the microcatheter, as documented in the complaint, could not be tested since the conditions in which the coil was received prevented the advancement and retraction through the introducer.However, such conditions can be reasonably considered secondary to the issue encountered during the procedure.Based on this, the customer complaint was able to be confirmed.A manufacturing record evaluation was performed for the finished device 30641969 number, and no non-conformances related to the malfunction were identified.Coil stretching and kinking are known potential issues associated with the use of this device.The instructions for use (ifu) provide proper handling instructions for the device to prevent such issues from occurring.Stretching and kinking can occur during procedure handling where force may have been inadvertently applied.Such coil conditions were not originally reported in the complaint, and with the limited information available, the root cause of the coil stretching / kinking remains unknown.The appearance of the coil and core wire components suggests that force may have been inadvertently applied in an attempt to overcome the resistance.There is no indication that the issue reported in the complaint results from a defect inherently related to the device.The customer complaint was confirmed.A manufacturing record evaluation was performed, and no non-conformances related to the reported complaint were identified.It should be noted that product failure could be caused by multiple factors.The instructions for use (ifu) do contain the following recommendation: ¿ if unusual friction is still noticed during advancement or retraction of the microcoil system, verify flush lines are open and properly pressurized.Then slowly withdraw the entire microcoil system and examine for damage.Replace it with a new microcoil system.If friction still exists, withdraw and examine the delivery catheter system.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.,.

Brand Name
GALAXY G3 MINI 2MM X 4CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key15721375
Report Number3008114965-2022-00716
Device Sequence Number15341278
Product Code KRD
UDI-Device Identifier10886704080305
UDI-Public10886704080305
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K171862
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2024
Device Model NumberGLM920040
Device Catalogue NumberGLM920040
Device Lot Number30641969
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/17/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/24/2022
Initial Report FDA Received Date11/03/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/30/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NON J&J MICROCATHETER.
Patient SexUnknown